Jump to content

New news today


Fall54

Recommended Posts

Well today I finally talked to my Brothers nurse who told me what Chemo he WAS on and what chemo he is STARTING tomorrow. Yesyerday he was tranfused with 2 units of blood. he was transfused about a month and 1/2 ago with 2 units also. For those that said he should have a brain scan ASAP, I asked the nurse if he had had one and she said yes and it was clean. Today they did a eeg( they are thinking he may be having seizures). As for what he was on and what he is going on I have updated my profile below. The drug he needs to take for a day before, the day of, and the day after the new chemo it is called dexamethasone. I was told from his nurse it was because the chemo he will be starting hasa high occurance of allergic reactions and this is to hopefully prevent them. My brother sounded extremelly short of breath today on the phone and also sounded quite frightened. It was the first time he has spoke of death to me. He was also confused as he has so very much on his mind. As i wrote below the nurse told me his CEA (tumor marer had risen from 8 to 19 so it has doubled. So much for being 50% in remission after his first cat scan. The Dr's and nurses have no clue as to why he has had these "delusions? blackouts? or whatever they are) and are very concerned with this. They even think it may be unrelated to the cancer. I know one thing my Brother is scared and we as his family are scared also. We love him so much. Say an extra prayer for him tonight please?? God bless you all.

Link to comment
Share on other sites

Jane.....Could your brother be suffering from bouts of very low O2 levels?? If the oxygen in our bodies drops too low it can cause confusion.....the same type as in minor seizure activity. Whatever the answers are...I'm hoping for the best for your brother. You're a caring sister to look out for him the way you do.

Link to comment
Share on other sites

Hi,

I sure am sorry that your brother is having such a hard time.I pray that they find something that works for him.Has anyone mentioned blood sugar level when talking about the confusion?I have seen diabetics react in much this same way.Just a thought.Praying for us all.TBone

Link to comment
Share on other sites

Just another thought...with liver tumors, failure etc., you can develop Liver encephalopathy. My dear did. She was given something called lactulose to help her expel the liver "toxins" or "by-products' (for lack of a better word). We can always tell when her levels become elevated because of her dramatic change in behavior. That might be something else to ask about. My MIL doesn't even remember her behavior after its over.

Gina

Link to comment
Share on other sites

Guest bean_si (Not Active)

Here you go - one humongous, extraordinarily large prayer is being offered for you and your brother.

Take care,

Cat

Link to comment
Share on other sites

Jane...I'm keeping you and your brother in my thoughts....here's hoping the new chemo does its thing and also that you get some answers to his troubling behavior....keep pestering the docs and nurses about it....the squeaky wheel, you know?

Bless you both.....Mary :)

Link to comment
Share on other sites

Jane, why they prescribed "dexamethasone" to your brother?? This is a steriod. My dad took it while he had the brain mets for helping the brain swelling. So, what is the current dosage? Please mention to the nurse and oncologist about the steriod-induced mental disturbances or called steriod psychosis. This steriod may be the cause of your brother's confusion.

Moreover, when did the last brain CT scan done?

Link to comment
Share on other sites

Thanks all for your posts. Berisa, I was told from his nurse that it was perscribed because the type of chemo he was starting had a tendency to give people allergic reactions and this was to try to make sure that didnt happen?????? He had his chemo today and I am going to call him tomorrow and see how he is. I am also going to call and talk with the nurse again as his DR is away this week. God Bless you all.

Link to comment
Share on other sites

Opps I forgot to answer some of your questions. He had a brain scan done just a few days ago and it was said to be clean. As for the medication he just started that on Tuesday, the day before his chemo treatment.

Jane

Link to comment
Share on other sites

Jane,

Great news about the brain scan! My mom took had very erratic behavior, dillusions and times of incoherency. They did a brain scan too thinking it was mets, but turned out to be the steroids and pain medication. She barely remembered any of that time. Then she too suffered liver encephalopathy...this causes extreme confusion. We were told about it after we discovered she had liver mets.

I am praying for you and your brother and that Taxotere helps to kill those cancer cells!

Blessings to you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.